CODEINE OVERDOSE

Because of codeine’s addictive properties, it can be quite easy to have a codeine overdose .

From the simple fact that it is a prescribed medication may give some the idea they can take any amount of the drug they want, and not have unfavorable side effects to the point that they stop breathing.

Others become dependent upon codeine’s ability to supply feel-good chemicals to the brain, bringing on a sense of euphoria which is difficult to replicate unless a person uses increasingly large doses of codeine.

All this points to a drug that is easy to get hooked on and later, because codeine is an opioid, challenging to successfully withdraw from.

This makes overdose a strong possibility for those who abuse codeine.

 

SYMPTOMS OF A CODEINE OVERDOSE

Many of the same overdose symptoms caused by other opioids are caused by codeine overdoses. According to several reputable rehab centers, those symptoms can include:

  • Bluish-colored fingernails and lips
  • Slow and labored breathing, shallow breathing, no breathing.
  • Cold, clammy skin
  • Decreased level of consciousness and lack of responsiveness
  • Confusion
  • Constipation
  • Dizziness
  • Fatigue
  • Loss of consciousness
  • Low blood pressure
  • Muscle twitches
  • Small pupils
  • Spasms of the stomach and intestines
  • Weakness
  • Weak pulse
  • Some of these symptoms may occur even when a person takes the correct amount of codeine.

CODEINE REHABILITATION

Within five to six weeks, even while following a doctor’s orders, a person can become addicted to codeine. This is why a patient assigned codeine needs to be very careful and exact with the dosages they take.

They should also make certain the assigned time that codeine is to be taken does not overlap.

Even so, with all the care a person takes to responsibly take codeine, even after something as common as dental surgery could pose a threat of dependence on and addiction to codeine.

In most rehabilitation centers, patients suffering from codeine addiction will have a customized program of detox and rehabilitation assigned to them.

This program is important as each addiction differs from the next, and specialized treatment might be needed in a particular person’s case.

Secondly, most opioids are extremely dangerous to detox from without medical supervision.

An addict should especially not quit codeine cold turkey as the withdrawal symptoms can be life threatening.

In some cases, patients will be treated with Suboxone to help alleviate the withdrawals and allow the patient to detox with less distress.

 

If you feel you or a loved one has an issue with codeine, contact BLVD Treatment Centers. At BLVD Treatment Centers we custom tailor our recovery programs within the safe and nurturing confines of our rehab treatment centers. Located throughout California, in Los Angeles, Orange County, San Diego and in Portland, OR, our mission is to assess the severity of your addiction to help you achieve true recovery within 30 days. Call us now at 1-866.582.9844.

Codeine Overdose.